MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter facility name-the (b)(6).
 
Event or Problem Description
It was reported that the interlock arm was fractured.The non-stenosed target lesion was in the s-shaped tortuous and non-calcified splenic artery.A 18mm x 40cm interlock-35 was selected for use in percutaneous arterial embolization procedure.During delivery, it was noted that the coil could not be pushed or withdraw at the end of the 5f ultrasound catheter.Consequently, after several attempts the interlock arm of the pusher wire fractured.The physician then tried to push the coil outside the body with 0.035 hydrophilic guidewire but failed.The coil never entered the patient, and remained in the catheter the entire time.The procedure was completed with another of the same device.No complications reported and the patient is stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B1.Adverse event/product problem-from adverse event and product problem to product problem.B2.Outcomes attrib to adv event-from required intervention to prevent permanent impairement/damage-not applicable.H1: type of reportable event: corrected from 'serious injury' to 'malfunction'.E1.Initial reporter facility name (b)(6) hospital.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.It was observed that the main coil, the introducer sheath and the pusher wire were returned.It was necessary to make two cuts in the introducer sheath to remove the coil.It was observed that the main coil was kinked at the primary coil section.Additionally, the coil was stretched, bent, and detached at the coil arm section.No further damage was observed.Functional testing could not be performed, as the main coil and the pusher wire were not interlocking.Device analysis found damage that would have contributed to the reported events.The customer reported using a non-boston scientific catheter (5f ultrasound), and the use of other diagnostic catheters may result in an inability to deliver, deploy, or recapture the device.B1.Adverse event/product problem-from adverse event and product problem to product problem.B2.Outcomes attrib to adv event-from required intervention to prevent permanent impairement/damage-not applicable.H1: type of reportable event: corrected from 'serious injury' to 'malfunction' e1.Initial reporter facility name- (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6.Evaluation conclusion codes- from failure to follow instructions to adverse event related to procedure.H10: device evaluated by mfr: the device was returned for evaluation.It was observed that the main coil, the introducer sheath and the pusher wire were returned.It was necessary to make two cuts in the introducer sheath to remove the coil.It was observed that the main coil was kinked at the primary coil section, also was stretched, bent and detached at the coil arm section.No more damages were observed.Functional testing could not be performed due the main coil and the pusher wire were not interlocking.Dimensional inspection revealed that the outer diameter of zap tip and primary coil were within specification.The reported clinical observations of main coil break, main coil unable to advance in catheter and difficult to withdraw from catheter were confirmed due to the device condition.B1.Adverse event/product problem-from adverse event and product problem to product problem.B2.Outcomes attrib to adv event-from required intervention to prevent permanent impairement/damage-not applicable.H1: type of reportable event: corrected from 'serious injury' to 'malfunction.E1.Initial reporter facility name- (b)(6).
 
Event or Problem Description

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18102662
Report Number2124215-2023-61937
Device Sequence Number7891314
Product Code KRD
UDI-Device Identifier08714729795414
UDI-Public08714729795414
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2026
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0031816164
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer11/20/2023
12/18/2023
01/30/2024
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date12/15/2023
01/08/2024
02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F ULTRASOUND CATHETER; 5F ULTRASOUND CATHETER; 5F ULTRASOUND CATHETER; 5F ULTRASOUND CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight58 KG